Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

Phase transitions for random geometric preferential attachment graphs.

Jordan, Jonathan and Wade, Andrew R. (2015) 'Phase transitions for random geometric preferential attachment graphs.', Advances in applied probability., 47 (2). pp. 565-588.

Abstract

Vertices arrive sequentially in space and are joined to existing vertices at random according to a preferential rule combining degree and spatial proximity. We investigate phase transitions in the resulting graph as the relative strengths of these two components of the attachment rule are varied. Previous work of one of the authors showed that when the geometric component is weak, the limiting degree sequence mimics the standard Barabási-Albert preferential attachment model. We show that at the other extreme, in the case of a sufficiently strong geometric component, the limiting degree sequence mimics a purely geometric model, the on-line nearest-neighbour graph, for which we prove some extensions of known results. We also show the presence of an intermediate regime, with behaviour distinct from both the on-line nearest-neighbour graph and the Barabási-Albert model; in this regime, we obtain a stretched exponential upper bound on the degree sequence.

Item Type:Article
Keywords:Random spatial network, Preferential attachment, On-line nearest-neighbour graph, Degree sequence.
Full text:(AM) Accepted Manuscript
Download PDF
(218Kb)
Status:Peer-reviewed
Publisher Web site:http://dx.doi.org/10.1239/aap/1435236988
Publisher statement:© Applied Probability Trust 2015
Date accepted:05 June 2014
Date deposited:28 October 2014
Date of first online publication:25 June 2015
Date first made open access:No date available

Save or Share this output

Export:
Export
Look up in GoogleScholar